Alert archive / Nebraska / Heat Advisories in 2012

Heat Advisory 2, NWS North Platte, NE

June 25, 2012Frontier County, Hayes County, Lincoln County, Nebraska

NWS North Platte, NE issued this heat advisory at Jun 25, 2012, 3:21 AM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It took effect at Jun 25, 2012, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2012, 3:21 AM CDT (08:21 UTC)
In effect from
Jun 25, 2012, 1:00 PM CDT
Expired
Jun 25, 2012, 9:00 PM CDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2017 J/kg
Mixed-layer CIN
-382 J/kg
Mixed-layer LCL
2343 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WWUS73 KLBF 250821
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 AM CDT MON JUN 25 2012

...HIGH HEAT INDEX VALUES EXPECTED THIS AFTERNOON AND EARLY
EVENING...

.A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL HELP TO PRODUCE
HOT CONDITIONS WITH HEAT INDEX VALUES AROUND 100 DEGREES THIS
AFTERNOON INTO EARLY EVENING ACROSS FRONTIER...HAYES...AND
LINCOLN COUNTY.

NEZ059-070-071-252100-
/O.NEW.KLBF.HT.Y.0002.120625T1800Z-120626T0200Z/
LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
321 AM CDT MON JUN 25 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* TEMPERATURE: AFTERNOON TEMPERATURES RANGING FROM 98 TO 104
  DEGREES...WITH HEAT INDEX VALUES AROUND 100. THE HOTTEST
  CONDITIONS WILL OCCUR BETWEEN 2 PM AND 6 PM CDT.

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

ROBERG
3 follow-up statements
677 
WWUS73 KLBF 251811
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
111 PM CDT MON JUN 25 2012

...HIGH HEAT INDEX VALUES EXPECTED THIS AFTERNOON AND EARLY
EVENING...

.VERY WARM AIR AND HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES
AROUND 100 DEGREES THIS AFTERNOON AND EARLY EVENING ACROSS
PORTIONS OF FRONTIER...HAYES...AND LINCOLN COUNTIES. 

NEZ059-070-071-260200-
/O.CON.KLBF.HT.Y.0002.000000T0000Z-120626T0200Z/
LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
111 PM CDT MON JUN 25 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TEMPERATURE: TEMPERATURES IN THE 90S WILL COMBINE WITH HIGH
  HUMIDITY TO CAUSE HEAT INDEX VALUES AROUND 100. THE HOTTEST
  CONDITIONS WILL OCCUR BETWEEN 2 PM AND 6 PM CDT.

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN 
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

BROOKS
594 
WWUS73 KLBF 252024
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 PM CDT MON JUN 25 2012

...HIGH HEAT INDEX VALUES THROUGH EARLY EVENING AND THEN AGAIN ON
TUESDAY... 

.VERY WARM AIR AND HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES
AROUND 100 DEGREES THROUGH EARLY EVENING ACROSS PORTIONS OF
FRONTIER...HAYES...AND LINCOLN COUNTIES. THEN ON TUESDAY...
TEMPERATURES WILL SOAR ABOVE 100 DEGREES OVER MUCH OF WESTERN
NEBRASKA. HUMIDITY WILL NOT BE AS HIGH ON TUESDAY...BUT WARMER
TEMPERATURES WILL CAUSE HEAT INDEX VALUES AT OR ABOVE 100 DEGREES
IN THE AFTERNOON AND EARLY EVENING.

NEZ059-070-071-260430-
/O.NEW.KLBF.HT.Y.0003.120626T1800Z-120627T0200Z/
/O.CON.KLBF.HT.Y.0002.000000T0000Z-120626T0200Z/
LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
324 PM CDT MON JUN 25 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TEMPERATURE: TEMPERATURES IN THE 90S COMBINED WITH HIGH HUMIDITY
  WILL CAUSE HEAT INDEX VALUES AROUND 100 DEGREES THROUGH EARLY
  THIS EVENING. TEMPERATURES ARE EXPECTED TO RISE ABOVE 100
  DEGREES ON TUESDAY AS WELL...WITH HEAT INDEXES AT OR ABOVE 100
  DEGREES.

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN 
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

NEZ004>006-008-023>026-035>037-057-058-069-094-260430-
/O.NEW.KLBF.HT.Y.0003.120626T1800Z-120627T0200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS-
BLAINE-ARTHUR-MCPHERSON-LOGAN-KEITH-PERKINS-CHASE-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...OGALLALA...GRANT...IMPERIAL...CODY...
MERRIMAN...KILGORE
324 PM CDT MON JUN 25 2012 /224 PM MDT MON JUN 25 2012/

...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT
/8 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY. 

* TEMPERATURE: TEMPERATURES OF 100 TO 108 DEGREES ARE EXPECTED
  TUESDAY AFTERNOON. THE HEAT AND HUMIDITY WILL LEAD TO HEAT INDEX
  VALUES AT OR ABOVE 100 DEGREES IN THE AFTERNOON AND EARLY
  EVENING.

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

BROOKS
788 
WWUS73 KLBF 260215
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM CDT MON JUN 25 2012

...HIGH HEAT INDEX VALUES AGAIN ON TUESDAY...

.VERY WARM AIR AND HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES
AROUND 100 DEGREES TUESDAY. TEMPERATURES WILL SOAR ABOVE 100
DEGREES OVER MUCH OF WESTERN NEBRASKA AND INTO THE UPPER 90S TO
AROUND 100 OVER NORTH CENTRAL NEBRASKA. HUMIDITY WILL NOT BE AS
HIGH ON TUESDAY...BUT WARMER TEMPERATURES WILL CAUSE HEAT INDEX
VALUES NEAR OR ABOVE 100 DEGREES IN THE AFTERNOON AND EARLY
EVENING HOURS.

NEZ059-070-071-270015-
/O.EXP.KLBF.HT.Y.0002.000000T0000Z-120626T0200Z/
/O.CON.KLBF.HT.Y.0003.120626T1800Z-120627T0200Z/
LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
915 PM CDT MON JUN 25 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
TUESDAY...
...HEAT ADVISORY HAS EXPIRED FOR TODAY...

THE HEAT ADVISORY IS NO LONGER IN EFFECT FOR TODAY. A HEAT ADVISORY
REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY.

* TEMPERATURE: TEMPERATURES IN THE UPPER 90S TO NEAR 105 DEGREES
  WILL COMBINE WITH HIGH HUMIDITY RESULTING IN HEAT INDEX VALUES
  NEAR OR ABOVE 100 DEGREES ON TUESDAY.

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN 
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

NEZ007-009-010-027>029-038-270015-
/O.EXA.KLBF.HT.Y.0003.120626T1800Z-120627T0200Z/
BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
915 PM CDT MON JUN 25 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY. 

* TEMPERATURE: TEMPERATURES IN THE UPPER 90S TO NEAR 105 DEGREES
  WILL COMBINE WITH HIGH HUMIDITY RESULTING IN HEAT INDEX VALUES
  NEAR OR ABOVE 100 DEGREES ON TUESDAY.

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

NEZ004>006-008-023>026-035>037-057-058-069-094-270015-
/O.CON.KLBF.HT.Y.0003.120626T1800Z-120627T0200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS-
BLAINE-ARTHUR-MCPHERSON-LOGAN-KEITH-PERKINS-CHASE-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...OGALLALA...GRANT...IMPERIAL...CODY...
MERRIMAN...KILGORE
915 PM CDT MON JUN 25 2012 /815 PM MDT MON JUN 25 2012/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ TUESDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ TUESDAY. 

* TEMPERATURE: TEMPERATURES IN THE UPPER 90S TO NEAR 105 DEGREES
  WILL COMBINE WITH HIGH HUMIDITY RESULTING IN HEAT INDEX VALUES
  NEAR OR ABOVE 100 DEGREES ON TUESDAY.

* IMPACTS: HEAT INDEX VALUES OF THIS MAGNITUDE WILL PRESENT AN
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

MASEK

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jun 25, 1:06 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 25, 1:06 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
106 AM CDT MON JUN 25 2012

.AVIATION...

  FOG AND STRATUS IS ONCE AGAIN A CONCERN FOR AVIATION TONIGHT. A
FRONT...CURRENTLY STRETCHED ALONG THE NEBRASKA-KANSAS BORDER...IS
LIKELY TO BE THE SOUTHERN BOUNDARY OF CEILING AND/OR VISIBILITY
BELOW VISIBLE-INSTRUMENT THRESHOLDS FROM ABOUT 08Z. ACCORDING TO
SATELLITE DERIVED PRODUCT IMAGERY...ABUNDANT MOISTURE IS PRESENT AT
OGA...LBF AND LXN AND NORTH. THE SURFACE FRONT MAY PRESS NORTHWARD
AND KEEP PARTS OF SOUTH CENTRAL AND SOUTHWEST NEBRASKA OUT OF THE
CRITICAL FLIGHT CONDITIONS. HOWEVER...IT IS NOT LIKELY THAT THE
FRONT WILL PUSH NORTH OF BBW...LBF OR OGA BEFORE 15Z MONDAY. SHORT
RANGE PROJECTIONS ARE IN DECENT AGREEMENT ON THE POTENTIAL FOR
CRITICAL LEVELS OF CEILING AND VISIBILITY. ALSO...THE EVENING LBF
SOUNDING SHOWS UNIFORM MOISTURE BETWEEN 900MB AND 850MB. AS A
RESULT...OUR CONFIDENCE IS HIGH THAT A LARGE PART OF THE AREA...
INCLUDING LBF AND VTN...WILL HAVE METEOROLOGICAL CONDITIONS AT OR
BELOW THE INSTRUMENT THRESHOLD. THE ONSET OF THESE CONDITIONS MAY
BE DELAYED UNTIL AFTER 10Z HOWEVER. CONFIDENCE IS NOT REAL HIGH
THAT CONDITIONS WILL BE BELOW INSTRUMENT LANDING AND TAKE-OFF
MINIMA AT AIRPORTS IN THE AREA BUT...CONSIDERING CONDITIONS LAST
NIGHT...IT IS NOT OUT OF THE REALM.

&&

.PREV DISCUSSION... /ISSUED 401 PM CDT SUN JUN 24 2012/

DISCUSSION...
FORECAST CHALLENGE REMAINS TEMPERATURES AND IMPACTS IN THE NEAR
TERM. MODELS ARE COMPARABLE ALTHOUGH THE NAM BECOMES AN OUTLIER
IN RESPONSE TO UPPER LOW MOVING ACROSS THE NORTHERN ROCKIES WITH
THE FORECAST A MODEL BLEND. SURFACE ANALYSIS AT 19Z SHOWED THE WARM
FRONT TO THE SOUTH WITH PRIMARILY EASTERLY WINDS AND DEWPOINTS
INTO THE LOWER 70S IN THE CENTRAL. TEMPERATURES HAVE SOARED SOUTH
OF THE FRONT WHILE TO THE NORTH IN MORE HUMID AIR READINGS RANGE FROM
THE 80S NORTH TO UPPER 90S FAR SOUTHWEST. BOUNDARY IS VISIBLE ON
RADAR AND LIFTING NORTH ATTM...THE QUESTION LATE IS HOW FAR NORTH
WILL THE BOUNDARY LIFT TO DETERMINE WHERE TRIPLE DIGIT HEAT
REACHES LATE THIS AFTERNOON. HEAT ADVISORY REMAINS IN EFFECT FOR
THE SOUTHWEST UNTIL 8 PM CDT FOR THE SOUTHWEST.

THIS EVENING HIGH BASED STORMS MAY FORM ON THE FOOTHILLS AND MOVE
NORTHEAST AS DISTURBANCES MOVE NORTHEAST. BUFKIT SHOWS CAP IN
PLACE YET NARROWS WHERE THE ADDITIONAL LIFT MAY HELP INITIATE
HIGH BASED ISOLATED THUNDERSTORMS AND POSSIBLY MOVE INTO THE WEST
THROUGH MIDNIGHT. THE VISIBLE SATELLITE LOOP CU ALREADY FORMING
ALONG THE BOUNDARY THAT WILL BRING SOME ADDITIONAL HIGH CLOUDS
NORTH. GIVEN THE BOUNDARY IS LIFTING NORTH HEAD ADVISORY REMAINS
IN EFFECT UNTIL 8 PM CDT (7 PM MDT).

THEN ON TO TONIGHT- SIMILAR CONDITIONS TO LAST NIGHT WHERE THE
PERSISTENT EASTERLY FLOW WILL MAKE MOISTURE AVAILABLE FOR LOW
CLOUDS TO REDEVELOP AFTER MIDNIGHT THEN AREAS OF FOG TO FORM AS
BOUNDARY LAYER MOISTENS. BUFKIT SOUNDINGS SUPPORT FOG AFTER 3 AM
ACROSS THE AREA HOWEVER WILL NEED TO BE MONITORED IN THE EVENT
VISIBILITIES DROP FURTHER FOR DENSE FOG EARLY.

MONDAY MORNING CLOUDS ARE EXPECTED TO LIFT A LITTLE FASTER ACROSS
THE SOUTHWEST AS THE WARM FRONT WILL EXTEND EAST NEAR THE STATE
LINE AND LIFT NORTHWARD ACROSS THE WEST TO ALLOW DRIER AIR TO
FILTER NORTH. THE DRIER AIR WILL INCREASE THE POTENTIAL FOR TRIPLE
DIGIT HEAT WEST OF A LINE FROM HAY SPRINGS TO OGALLALA...NORTH
PLATTE AND EUSTIS. HEAT INDICES WILL AGAIN BE A CONCERN ACROSS THE
SOUTH WHERE READINGS MAY REACH AROUND 100 AGAIN.

MONDAY NIGHT INTO TUESDAY THE FOCUS FOR LOW CLOUDS SHIFT EASTWARD AS
WELL AS THE HEAT. THE UPPER RIDGE AXIS BUILDS EAST AND EXTENDS
NORTH THROUGH THE PLAINS WHERE TEMPERATURES ARE EXPECTED TO TORCH
OUT. RECORD HIGHS WILL LIKELY BE BROKEN ACROSS THE FORECAST AREA
TUESDAY. CURRENT FORECAST TEMPERATURES ARE FROM THE UPPER 90S FAR
EASTERN NORTH CENTRAL TO 108 DEGREES IN THE SOUTHWEST. SHORT TERM
MODELS PROJECT THESE NUMBERS MAY STILL NEED TO GO HIGHER...THAT
COULD TIE OR BREAK THE ALL TIME HIGH OF 112 DEGREES SET JULY 11TH
IN 1954 AT NORTH PLATTE...AND BREAK THE ALL TIME JUNE RECORD HIGH
OF 107.

TUESDAY NIGHT THE UPPER RIDGE BEGINS TO BREAK DOWN AS AN UPPER
LOW MOVES EAST ACROSS SOUTH CENTRAL CANADA. ON WEDNESDAY A WEAK
BOUNDARY MOVES SOUTHEAST THROUGH WESTERN NEBRASKA THAT WILL HELP
PUSH TEMPERATURES BACK DOWN INTO THE 90S AND MAY BECOME THE FOCUS
FOR SHOWERS AND THUNDERSTORMS BY FRIDAY NIGHT AS THE BOUNDARY
STALLS AND BACKS WEST TO THE FRONT RANGE.

IN THE EXTENDED THE UPPER RIDGE STRENGTHENS AND BUILDS EAST
THROUGH MONDAY WITH TEMPERATURES NOT AS HOT...YET READINGS WELL
ABOVE NORMALS.

FIRE WEATHER... IMPRESSIVE RIDGE OF HIGH PRESSURE DOMINATES THE
PLAINS THROUGH TUESDAY. WARM FRONT WILL DRIFT NORTH INTO TOMORROW
BRINGING DRY AND VERY HOT CONDITIONS. MINIMUM RH VALUES LIKELY AT
OR BELOW 15 PERCENT OVER PORTIONS OF SW NEB FOR MONDAY AFTERNOON.
WINDS LOOK TO BE THE LIMITING FACTOR FOR REACHING RED FLAG WARNING
CRITERIA. FUELS ARE GOOD TO BURN AND LOW RH CAN BE
EXPECTED...HOWEVER WINDS LOOK TO BE 10 TO 20 MPH...MAYBE A BRIEF
GUST TO 25 MPH. THUS WILL NOT ISSUE ANY FIRE WEATHER HEADLINES
YET. TUESDAY THE HEAT IS KICKED UP WITH WIDESPREAD TRIPLE DIGITS
EXPECTED...COULD EVEN REACH TOWARDS 110 IN SW NEB. THIS WARMTH
COMBINED WITH THE DRY CONDITIONS WILL DROP MIN RH PERCENTAGES
AGAIN INTO THE TEENS ACROSS WESTERN NEBRASKA...20S OR LOWER 30S
OVER NORTH CENTRAL. AGAIN WINDS WILL BE THE DECIDING FACTOR ON
WHETHER A FIRE WEATHER HEADLINE WILL BE NEEDED. CURRENT FORECAST
REMAINS JUST BELOW THE 25 MPH THRESHOLD...HOWEVER WILL CONTINUE TO
MONITOR.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...NWS
AVIATION...ROBERG
Hazardous weather outlook, Jun 24, 8:34 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CDT SUN JUN 24 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-260145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
834 PM CDT SUN JUN 24 2012 /734 PM MDT SUN JUN 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

WIDESPREAD FOG IS EXPECTED AGAIN TONIGHT WITH AT LEAST PATCHY
DENSE FOG WITH VISIBILITY AT OR BELOW A QUARTER OF A MILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXTREME HEAT IS EXPECTED TO SPREAD NORTHWARD TO NORTH CENTRAL AND
NORTHWEST NEBRASKA THROUGH TUESDAY WITH MANY LOCATIONS REACHING
HIGHS ABOVE 100 DEGREES...WITH SOME AREAS WILL EXCEED 105 DEGREES
ACROSS WESTERN NEBRASKA. SOUTHWEST NEBRASKA WILL SEE DANGEROUS
HEAT INDEX READINGS ON MONDAY WITH WIDESPREAD DANGEROUS HEAT INDEX
READINGS LIKELY ON TUESDAY.

LITTLE OR NO PRECIPITATION IS EXPECTED FOR THE FIRST HALF OF THE
WEEK...SO VERY DRY CONDITIONS ARE LIKELY AS WELL. THIS WILL BRING
A RISK OF RANGE FIRE TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:39 AM CDTRed Flag WarningLBFArthur, Chase, Cherry, Deuel, Garden, Grant and 5 more18 hr
Jun 25, 3:24 PM CDTHeat AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 18 more30 hr
Jun 25, 3:46 PM CDTFire Weather WatchLBFBlaine, Boyd, Brown, Chase, Cherry, Frontier and 10 more13 hr

Nearby

Heat Advisories in Nebraska, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.